Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 138 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed5751    
    Printed188    
    Emailed3    
    PDF Downloaded304    
    Comments [Add]    
    Cited by others 3    

Recommend this journal

 
CASE REPORT
Year : 2008  |  Volume : 50  |  Issue : 1  |  Page : 54-56

Hyperprolactinaemia with amisulpride


Department of Psychiatry, GMC and Rajindra Hospital, Patiala, India

Correspondence Address:
Rajnish Raj
34, Phulkian Enclave, Near Mini Secretariat, Patiala - 147 001
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5545.39761

Rights and Permissions

Amisulpride, a substituted benzamide derivative, is a second-generation antipsychotic that preferentially binds to D2/D3 receptors in limbic rather than striatal structures. High dosage preferentially antagonizes postsynaptic receptors, resulting in reduced dopamine transmission; and low dosage blocks presynaptic receptors, resulting in enhanced transmission. Hyperprolactinaemia may occur in patients receiving amisulpride at low dose of 50 mg/day and results in galactorrhoea, amenorrhea and sexual dysfunction. The symptom ameliorates on withdrawing the drug, switching to non-prolactin-elevating drugs, and timely management with dopamine agonist.



[FULL TEXT] [PDF]*

        

Print this article         Email this article